Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2013, 6:48 PM CDT for Terrell County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 1, 2013, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 171 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2495 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS54 KMAF 012348
SVRMAF
TXC443-020045-
/O.NEW.KMAF.SV.W.0077.130601T2348Z-130602T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
648 PM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 745 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND QUARTER SIZED HAIL. THIS STORM WAS LOCATED 12
MILES NORTH OF TERRELL COUNTY GAS PLANT...OR 12 MILES SOUTHWEST OF
SHEFFIELD...MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
TERRELL COUNTY GAS PLANT...
SH 349...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3042 10223 3059 10218 3060 10213 3065 10213
3065 10183 3045 10171 3042 10174 3040 10169
3038 10169 3034 10166 3034 10170 3032 10174
3029 10175 3019 10175 3015 10214
TIME...MOT...LOC 2347Z 348DEG 22KT 3053 10191
$$3 follow-up statements
179
WWUS54 KMAF 020004
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 PM CDT SAT JUN 1 2013
TXC443-020045-
/O.CON.KMAF.SV.W.0077.000000T0000Z-130602T0045Z/
TERRELL TX-
704 PM CDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TERRELL COUNTY...
AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES NORTHWEST OF TERRELL COUNTY GAS PLANT...OR ABOUT 17
MILES SOUTHWEST OF SHEFFIELD...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...TERRELL
COUNTY GAS PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3042 10223 3059 10218 3060 10213 3065 10213
3065 10183 3045 10171 3042 10174 3040 10169
3038 10169 3034 10166 3034 10170 3032 10174
3029 10175 3019 10175 3015 10214
TIME...MOT...LOC 0004Z 348DEG 22KT 3047 10199
$$250
WWUS54 KMAF 020017
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 PM CDT SAT JUN 1 2013
TXC443-020045-
/O.CON.KMAF.SV.W.0077.000000T0000Z-130602T0045Z/
TERRELL TX-
717 PM CDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TERRELL COUNTY...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF TERRELL COUNTY GAS PLANT...OR ABOUT 20
MILES SOUTHWEST OF SHEFFIELD...MOVING SOUTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...TERRELL
COUNTY GAS PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3042 10223 3059 10218 3060 10213 3065 10213
3065 10183 3045 10171 3042 10174 3040 10169
3038 10169 3034 10166 3034 10170 3032 10174
3029 10175 3019 10175 3015 10214
TIME...MOT...LOC 0017Z 348DEG 22KT 3042 10199
$$713
WWUS54 KMAF 020031
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
731 PM CDT SAT JUN 1 2013
TXC443-020045-
/O.CON.KMAF.SV.W.0077.000000T0000Z-130602T0045Z/
TERRELL TX-
731 PM CDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TERRELL COUNTY...
AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZED
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF TERRELL COUNTY GAS PLANT...OR ABOUT 23 MILES
NORTH OF DRYDEN...MOVING SOUTH AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
TERRELL COUNTY AND SH 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3042 10223 3059 10218 3060 10213 3065 10213
3065 10183 3045 10171 3042 10174 3040 10169
3038 10169 3034 10166 3034 10170 3032 10174
3029 10175 3019 10175 3015 10214
TIME...MOT...LOC 0030Z 349DEG 27KT 3034 10198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:42 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 1, 6:42 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CDT SAT JUN 1 2013 .UPDATE... HAVE UPDATED THE PRODUCTS FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH 270. && .DISCUSSION... VERY HIGH INSTABILITY AND AND STRONG SHEAR ALONG AND SOUTH OF A SLOW MOVING FRONT WILL CAUSE THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...TO DEVELOP THIS AFTERNOON AND EVENING. CANNOT RULE OUT A BRIEF TORNADO SPIN UP SHOULD A STORM BECOME ANCHORED ALONG THE FRONT WHERE ENHANCED LOW LEVE VORTICITY NEAR WILL BE FAVORED BUT THE CHANCES ARE DIMINISHED DUE TO THE OVERALL POOR ENVIRONMENT THUS THE GREATER CONCERN FOR HAIL AND WINDS. COOLING TEMPERATURES WILL ALLOW INSTABILITY TO DECREASE AFTER MIDNIGHT. HENNIG && .AVIATION... THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT NEAR I-10 WHICH MAY ONLY AFFECT FST...AND EVEN THEN STORM CHANCES ARE TOO LOW TO MENTION IN TAF. MVFR CIGS MAY DEVELOP BEHIND THE FRONT AS A STRONG RETURN FLOW LIFTS MOIST AIR UP ALONG THE PECOS RIVER VALLEY. THESE LOWER CONDITIONS WILL ONLY LAST A FEW HOURS BEFORE SCATTERING OUT AND LIFTING TO VFR LEVELS. HENNIG && .PREV DISCUSSION... /ISSUED 304 PM CDT SAT JUN 1 2013/ DISCUSSION... WV IMAGERY SHOWS THE UPPER TROUGH OVER IA AND EJECTING INTO THE GREAT LAKES REGION...LEAVING DRY...ZONAL FLOW ALOFT OVER WEST TEXAS/SE NM. AT THE SFC...AN ASSOCIATED COLD FRONT HAS PROVIDED MUCH COOLER AFTERNOON TEMPS TO THE AREA THAN THE PAST FEW DAYS. SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM KPG1-K6R6-KSTI-KABI...WHILE A LINE OF TCU CAN BE SEEN ON VIS SAT IMAGERY DEVELOPING SOUTHWESTWARD ALONG THIS FEATURE. MESOSCALE ANALYSIS SHOWS THE CAP OVER THE LWR TRANS PECOS JUST ABOUT GONE...AND SBCAPES THERE IN THE BALLPARK OF 2500 J/KG. CONVECTION DEVELOPING AFTER 00Z ALONG THE FRONT IS STILL EXPECTED...W/STEEP MID-LVL LR/S SUGGESTING MAINLY A HAIL THREAT. SFC FLOW WILL BEGIN VEERING OVERNIGHT...W/RETURN FLOW QUICKLY ADVECTING DEWPOINTS OF 50F OR BETTER W-NW WELL INTO NM BY 18Z SUNDAY. MODELS THEN BRING A SHORTWAVE E INTO THE REGION...INITIATING CONVECTION ALONG THE MTNS AS SOON AS LATE MORNING. AGAIN...MODELS DIFFER SLIGHTLY ON TIMING/PLACEMENT OF BEST INSTABILITY...BUT FORECAST SOUNDINGS YIELD AFTERNOON CAPS IN EXCESS OF 3000 J/KG...MID-LVL LR/S OVER 7C/KM...AND INVERTED V SIGNATURES. W-NW FLOW ALOFT WILL RESULT IN EFFECTIVE BULK SHEAR OF 35KTS OR BETTER...SO A FEW SVR STORMS WILL BE POSSIBLE...W/HAIL AND WINDS BEING THE MAIN CONCERNS. FOR NOW...WE/LL KEEP EMPHASIZING THE SVR THREAT IN THE HWO...AND LEAVING IT OUT OF THE GRIDS. FOCUS OF CONVECTION SHOULD MOVE N AND E OVERNIGHT W/THE SHORTWAVE. MODELS THEN BRING A WEAKER SHORTWAVE THRU THE FLOW MONDAY. THE ECMWF IS WETTEST...WHILE THE GFS IS MAINLY DRY...SO WE/LL KEEP LOW ORDER POPS IN FOR THEN. MONDAY WILL SEE A RETURN TO TEMPS NEAR TRIPLE DIGITS AS THE UPPER RIDGE RE-ESTABLISHES ITSELF IN MEXICO. TEMPS FOR THIS FORECAST SHOULD PEAK TUE/WED...BEFORE THE RIDGE GETS DAMPENED SW INTO THE PACIFIC BY AN UPPER TROUGH DIVING INTO THE UPPER CONUS...AND MODELS STILL BACKDOORING A FRONT INTO THE AREA WEDNESDAY NIGHT. THIS WILL LEAVE MOST OF THE FA IN A PLEASANT MID TO UPPER 90S FOR THE DURATION OF THE FORECAST. EXTENDED REMAINS DRY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Jun 1, 2:02 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT SAT JUN 1 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 202 PM CDT SAT JUN 1 2013 /102 PM MDT SAT JUN 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NEAR A COLD FRONT THIS EVENING AND TONIGHT ACROSS THE LOWER TRANS PECOS REGION. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE SUNDAY...ROUGHLY ALONG AND WEST OF A HOBBS TO BIG BEND LINE DURING THE DAY...THEN SHIFTING INTO THE PERMIAN BASIN SUNDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE... ESPECIALLY DURING THE DAYTIME HOURS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 1, 5:09 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT SAT JUN 1 2013
TXZ075-012245-
PECOS-
509 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL PECOS COUNTY UNTIL 545 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER IRAAN AT 509 PM CDT...
MOVING NORTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3073 10190 3089 10207 3099 10198 3096 10195
3096 10194 3093 10191 3093 10189 3092 10187
3089 10188 3087 10185 3083 10184 3081 10183
3077 10183
TIME...MOT...LOC 2209Z 226DEG 4KT 3090 10187Special weather statement, Jun 1, 6:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT SAT JUN 1 2013
TXZ075-082-020000-
PECOS-TERRELL-
637 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES UNTIL
700 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER EXTREME NORTHEASTERN
TERRELL COUNTY ABOUT 6 MILES SOUTHWEST OF SHEFFIELD AT 636 PM
CDT...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3052 10168 3050 10167 3049 10169 3045 10204
3070 10209 3066 10177 3065 10175 3066 10174
3054 10165
TIME...MOT...LOC 2336Z 317DEG 19KT 3061 10189The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:09 PM CDT | Special Weather Statement | MAF | Crockett | 36 min |
| Jun 1, 5:49 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
| Jun 1, 6:37 PM CDT | Special Weather Statement | MAF | Terrell | 23 min |
| Jun 1, 6:56 PM CDT | Special Weather Statement | MAF | Upton | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.